Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2006, 12:33 PM EDT for Miami-Dade County, Florida. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2006, 12:33 PM EDT (16:33 UTC)
- Expired
- Apr 10, 2006, 1:24 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:49 PM EDT | HAIL 0.88 | Sweetwater, FL | |
| Apr 10, 12:50 PM EDT | HAIL 0.25 | Sweetwater, FL | PEA SIZE HAIL FELL AT WFO MIAMI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 101633 SVRMFL FLC086-101730- /O.NEW.KMFL.SV.W.0019.060410T1633Z-060410T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1233 PM EDT MON APR 10 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 130 PM EDT * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DORAL...OR NEAR HIALEAH...AND MOVING SOUTH AT 20 MPH. * THE STORM WILL AFFECT... DORAL BY 1235 PM EDT. MIAMI INTERNATIONAL AIRPORT BY 1240 PM EDT. WEST MIAMI BY 1245 PM EDT. SWEETWATER BY 1250 PM EDT. SOUTH MIAMI BY 100 PM EDT. KENDALL BY 105 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2585 8028 2586 8043 2559 8046 2560 8032 $$ KOB
3 follow-up statements
000 WWUS52 KMFL 101648 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1247 PM EDT MON APR 10 2006 FLC086-101730- /O.CON.KMFL.SV.W.0019.000000T0000Z-060410T1730Z/ MIAMI-DADE FL- 1247 PM EDT MON APR 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SWEETWATER...OR ABOUT 7 MILES NORTHWEST OF SOUTH MIAMI...MOVING SOUTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIU SOUTH CAMPUS...WEST MIAMI...TAMIAMI FAIRGROUNDS...UNIVERSITY OF MIAMI...KENDALE LAKES...KENDALL...COUNTRY WALK...METRO ZOO AND PERRINE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2585 8028 2586 8043 2559 8046 2560 8032 $$ KOB
000 WWUS52 KMFL 101711 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT MON APR 10 2006 FLC086-101730- /O.CON.KMFL.SV.W.0019.000000T0000Z-060410T1730Z/ MIAMI-DADE FL- 110 PM EDT MON APR 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EAST CENTRAL MIAMI-DADE COUNTY... AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR KENDALL...MOVING SOUTH AT 20 MPH. A NATIONAL WEATHER SERVICE EMPLOYEE ALSO REPORTED NICKEL SIZE HAIL AT 1250 PM IN SWEETWATER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNTRY WALK...METRO ZOO AND PERRINE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2585 8028 2586 8043 2559 8046 2560 8032 $$ KOB
000 WWUS52 KMFL 101724 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 121 PM EDT MON APR 10 2006 FLC086-101731- /O.CAN.KMFL.SV.W.0019.000000T0000Z-060410T1730Z/ MIAMI-DADE FL- 121 PM EDT MON APR 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...THE STORM IS STILL CAPABLE OF PRODUCING PEA SIZE HAIL...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. THE STORM WAS LOCATED JUST NORTH OF METRO ZOO TO NORTH OF PERRINE MOVING SOUTH AT 20 MPH. LAT...LON 2585 8028 2586 8043 2559 8046 2560 8032 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:20 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 10, 10:20 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT MON APR 10 2006
.UPDATE...THE MORNING MIAMI SOUNDING IS STILL UNSTABLE...BUT NOT
AS UNSTABLE AS YESTERDAY. ALTHOUGH THE H5 TEMP IS COLDER THAN
24 HRS AGO...AT -13.1C...THE ATMOSPHERE HAS COOLED AT THE SURFACE AND
LOWER LEVELS...COMPENSATING FOR THE COLDER MID LEVEL AIR.
STILL...IT IS UNSTABLE...AS THE MODIFIED MIA SOUNDING FOR EXPECTED
AFTERNOON MAXES YIELDS A CAPE OF 2500 J/KG...LI OF -7C...AND A
K-INDEX OF 30. ALTHOUGH BEST CONVERGENCE IS SOUTHEAST OF THE AREA
ALONG THE SURFACE FRONT...EXPECT THIS UNSTABLE AIRMASS TO ALLOW
FOR SCT-NUM SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE
ATLANTIC COAST...DUE TO COASTAL CONVERGENCE IN THE STRENGTHENING
NE FLOW. SOME OF THIS ACTIVITY...AS SHOWN BY THE WRF...MAY MOVE
ACROSS THE PENINSULA AND/OR DEVELOP ESPECIALLY LATE THIS AFTERNOON
AS THE NE FLOW STRENGTHENS. UPDATED THE FORECAST ONLY TO INCREASE
POPS INTO THE LIKELY CATEGORY EAST COAST ZONES. WET BULB ZERO
HEIGHT IS BELOW 10K FT...SO ANY OF THE STORMS THAT DEVELOP THIS
AFTERNOON COULD CONTAIN SMALL HAIL...SO WE WILL UPDATE THE HWO TO
REFLECT THIS POSSIBILITY. /DG
&&
.PREV DISCUSSION...
DISCUSSION...FRONTAL BOUNDARY DRIFTING SOUTHEAST ACROSS SOUTHEAST
FLORIDA WHERE CONVECTION HAS BEEN FIRING UP MOST OF THE LATE NIGHT
AND EARLY MORNING HOURS. SOME OF THE INTENSE STORMS OVER WATER
PROMPTED SEVERAL SPECIAL MARINE WARNINGS. MODELS WANT TO STALL
THIS BOUNDARY ACROSS OUR AREA TODAY AND TONIGHT WHILE AT THE SAME
TIME THE UPPER TROUGH MOVES EAST ACROSS THE PENINSULA THIS
AFTERNOON AND EVENING BRINGING COOLER AIR ALOFT AND FURTHER
DESTABILIZING THE LOCAL ATMOSPHERE. AN INCREASING NORTHEAST LOW
LEVEL FLOW NORTH OF THE BOUNDARY WILL ALSO ENHANCE LOW LEVEL
CONVERGENCE ACROSS THE AREA. DECIDED TO INCREASE POPS FOR
TODAY...ESPECIALLY ACROSS MIAMI-DADE/BROWARD COUNTIES TO ACCOUNT
MORE THIS.
A SURFACE HIGH PRESSURE RIDGE OVER EASTERN U.S. WILL MOVE EAST
OVER THE WESTERN ATLANTIC TONIGHT AND AS IT DOES SO THE PRESSURE
GRADIENT WILL TIGHTEN WHICH IN TURN WILL RESULT IN INCREASING NE
WINDS (AS MENTIONED ABOVE). THIS WILL NOT ONLY ENHANCE LOW LEVEL
CONVERGENCE BUT WILL ALSO HELP TO ADVECT LOW LEVEL MOISTURE/LEFT
OVER CONVECTION BACK WEST TO SOUTH FLORIDA. SO, EVEN THOUGH, WILL
GRADUALLY DECREASE POPS, WILL KEEP AT LEAST A SLIGHT CHANCE AT
LEAST THROUGH WEDNESDAY.
MARINE...AS MENTION BEFORE...PRESSURE GRADIENT WILL TIGHTEN
ACROSS SOUTH FLORIDAS WATERS AND SO SFC WINDS WILL INCREASE TO 20
TO 25 KTS WITH HIGHER GUSTS AS EARLY AS THIS AFTERNOON OVER THE
NORTHERN ATLANTIC WATERS...LAKE OKEECHOBEE AND PORTIONS OF THE
GULF WATERS. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THOSE
WATERS. THESE STRONG NORTHEAST WINDS ALONG WITH VERY ROUGH SEAS
SHOULD CONTINUE TO AFFECT THE ATLANTIC WATERS AT LEAST THROUGH
TUESDAY NIGHT WITH A SLIGHT IMPROVEMENT ON WEDNESDAY.
FIRE WEATHER...NO CONCERNS AT THIS TIME.
EXTENDED FORECAST...ATLANTIC RIDGE WILL CONTINUE TO ADVECT LOW
LEVEL MOISTURE WEST THROUGH THE ENTIRE EXTENDED PERIOD...SO WILL KEEP
SLIGHT CHANCE OF SHOWERS IN THE FORECAST THROUGH DAY SEVEN.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-GULF
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM.
&&
57Hazardous weather outlook, Apr 10, 10:58 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1058 AM EDT MON APR 10 2006 FLZ063-066>075-111500- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1058 AM EDT MON APR 10 2006 ...HIGH RISK OF RIP CURRENTS ALL ATLANTIC BEACHES... ...ISOLATED STORMS CONTAINING SMALL HAIL POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: NORTHEAST WINDS OF NEAR 20 MPH, ALONG WITH AN AFTERNOON LOW TIDE, WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES THIS AFTERNOON AND EVENING. THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON. FREQUENT LIGHTNING WILL OCCUR WITH SOME OF THE STORMS THAT DEVELOP. HAIL: COLD AIR ALOFT WILL RESULT IN THE POSSIBILITY OF SMALL HAIL WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON. WAVES: SEAS IN THE GULF STREAM WILL BUILD TO 11 FEET BY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHEAST WINDS WILL PRODUCE HIGH SEAS ABOVE 8 FEET IN THE GULF STREAM THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:43 PM EDT | Special Marine Warning | MFL | 92 min | |
| Apr 9, 11:01 PM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 10, 1:12 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 10, 2:02 AM EDT | Special Marine Warning | MFL | 88 min | |
| Apr 10, 2:46 AM EDT | Special Marine Warning | MFL | 44 min | |
| Apr 10, 4:04 AM EDT | Special Marine Warning | MFL | 86 min | |
| Apr 10, 5:19 AM EDT | Marine Weather Statement | MFL | 13 hr | |
| Apr 10, 7:54 AM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 10, 2:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 10, 3:39 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.